Next Article in Journal
Motor Input Voltage and Rectifier Firing Angle Variation with Load Torque in Constant Current Operated Induction Motors
Previous Article in Journal
An Active Queue Management Algorithm for Reducing Packet Loss Rate
Article Menu

Article Versions

Export Article

Mathematical and Computational Applications is published by MDPI from Volume 21 Issue 1 (2016). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on as a courtesy and upon agreement with the previous journal publisher.
Open AccessArticle
Math. Comput. Appl. 2008, 13(1), 9-22;

Hopf Point Analysis for Ratio-Dependent Food Chain Models

1,* and 2,*
Mathematics Department, Istanbul Technical University, 34469 Istanbul, Turkey
Faculty of Arts and Social Sciences, International University of Sarajevo, Paromlinska 66, 71000 Sarajevo, Bosnia and Herzegovina
Authors to whom correspondence should be addressed.
Published: 1 April 2008
PDF [202 KB, uploaded 30 March 2016]


In this paper periodic and quasi-periodic behavior of a food chain model with three trophic levels are studied. Michaelis-Menten type ratio-dependent functional response is considered. There are two equilibrium points of the system. It is found out that at most one of these equilibrium points is stable at a time. In the parameter space, there are passages from instability to stability, which are called Hopf bifurcation points. For the first equilibrium point, it is possible to find bifurcation points analytically and to prove that the system has periodic solutions around these points. However for the second equilibrium point the computation is more tedious and bifurcation points can only be found by numerical experiments. It has been found that around these points there are periodic solutions and when this point is unstable, the solution is an enlarging spiral from inside and approaches to a limit cycle.
Keywords: Food chain models; Hopf bifurcation; limit cycles; periodic solutions Food chain models; Hopf bifurcation; limit cycles; periodic solutions
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Kara, R.; Can, M. Hopf Point Analysis for Ratio-Dependent Food Chain Models. Math. Comput. Appl. 2008, 13, 9-22.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics



[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top